Discussions By Condition: I cannot get a diagnosis.

multiple joint swelling reoccuring when i stop medication

Posted In: I cannot get a diagnosis. 0 Replies
  • Posted By: wooleycook
  • January 24, 2011
  • 06:51 PM

i dont know if anybody can help but here goes.... it started with sharp stabbing pain in the top of my left foot. a few days later my right elbow swole up (hot and red) and my 2nd nuckle on my left hand also became tight and swollen. the doctor gave me a course of antibiotics for 7days. the swelling went down breifly and then came back in the same 3 places. i was then put on prednisone 5mg up to 10mg back to 5mgover 3 weeks and then on to 2.5mg the following week on a daily dose. it stopped the swelling and pain untill i went to 2.5mg.when they began to swell up again. i then saw a rhumatology specialist who said it was seronegative arthritis and put me on an increasing dose of sulfasalazine up to 2g daily. every time i stop taking the prednisone all 3 places swell up again within 2 days. i am on a broad spectrum on pain relief (diclofenac paracetamol tramadol codien phosphate and amadriptalin) for something else but when i stop taking the stieriods nothing touches the pain. any ideas?

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?